Alert archive / Colorado / Flash Flood Warnings in 1999

Flash Flood Warning 7, NWS Pueblo, CO

August 5, 1999Fremont County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 5, 1999, 12:31 AM MDT for Fremont County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 1999, 12:31 AM MDT (06:31 UTC)
Expired
Aug 5, 1999, 3:25 AM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Whole counties

County Fremont County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1999-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1999-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPUB 050632 RRA
FFWPUB
COC043-050925-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1231 AM MDT THU AUG 5 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EASTERN FREMONT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 325 AM MDT

* FLASH FLOODING WILL OCCUR ALONG AND NEAR BEAVER CREEK IN EXTREME
  EASTERN FREMONT COUNTY THROUGH 330 AM MDT...FROM NEAR HIGHWAY 115
  TO WHERE BEAVER CREEK FLOWS INTO THE ARKANSAS RIVER.  VERY HEAVY
  RAIN HAS FALLEN IN THIS AREA AND ESPECIALLY UPSTREAM NEAR THE
  SOUTHWEST EDGE OF FORT CARSON.  THEREFORE...HEAVY RUNOFF IS LIKELY
  TO CONTINUE THROUGH 325 AM.

  THE CANON CITY POLICE REPORTED FLOODING ALONG BEAVER CREEK NEAR
  HIGHWAY 120...WITH DEBRIS JAMS AGGRAVATING FLOODING IN THAT AREA.
  ADDITIONALLY...A COUPLE OF HOMES ALONG BEAVER CREEK HAVE BEEN
  EVACUATED.

  RAINFALL CONTINUES IN EASTERN FREMONT COUNTY...BUT HAS DIMINISHED
  CONSIDERABLY EARLY THIS MORNING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY.  DO NOT DRIVE OR WALK THROUGH WATER.  YOU NEVER KNOW
HOW DEEP THE WATER REALLY IS.  KEEP CHILDREN AWAY FROM DRAINAGE
DITCHES AND SWIFTLY FLOWING WATER.

ASH/KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:20 PM MDT, 10 hours 11 minutes earlier.

Area forecast discussion, Aug 4, 2:20 PM MDT, 10 hours 11 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
220 PM MDT WED AUG 4 1999

...FOCUS ON FLASH FLOOD POTENTIAL TONIGHT...

THE MOISTURE CONTENT OF THE ATMOSPHERE OVER SOUTHERN COLORADO
CONTINUES TO REMAIN VERY HIGH.  PRECIPITABLE WATER VALUES ARE AROUND
150% OR BETTER.  LOW LEVEL MOISTURE IS VERY AMPLE WITH SURFACE
DEWPOINTS RANGING FROM THE MID 50S IN THE SAN LUIS VALLEY TO THE MID
60S ACROSS THE SOUTHEAST PLAINS.  IN ADDITION...ANOTHER UPPER LEVEL
DISTURBANCE WILL TRACK ACROSS THE AREA THIS EVENING AS SURFACE HIGH
PRESSURE SLIDES SOUTH INTO KANSAS.  THIS SHOULD ENHANCE SOUTHEAST
UPSLOPE FLOW ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS EVENING.
PLENTY OF UNORGANIZED CONVECTION ACROSS SOUTHERN COLORADO ATTM.
BELIEVE THAT INCREASING SOUTHEAST UPSLOPE WINDS ASSOCIATED WITH
SURFACE HIGH SLIDING BY TO OUR EAST WILL RAISE THE POTENTIAL FOR
ORGANIZED CONVECTION THIS EVENING...ESPECIALLY ALONG THE EAST SLOPES
OF MOUNTAINS...WHERE TERRAIN ANCHORING COULD OCCUR.  SINCE FLASH
FLOOD GUIDANCE VALUES ARE CURRENTLY SO LOW ACROSS THE AREA DUE TO
HEAVY RAINS OF LATE...THE WFO PUEBLO TEAM FELT COMPELLED TO ISSUE A
FLASH FLOOD WATCH FOR THE SOUTHEAST MOUNTAINS AND PLAINS UNTIL 2 AM
MDT.

OVER THE NEXT TWO DAYS...REALLY NOT TOO MUCH CHANGE IN THE PATTERN.
MODELS ARE...HOWEVER...IMPLYING SOME DRYING...NOT SO MUCH THURSDAY
BUT MORE SO ON FRIDAY.  WILL TRY TO REFLECT THIS TREND IN THE
FORECAST.

IN THE EXTENDED PERIOD...MODELS REALLY TRY TO SHOW SOME DRYING FOR
SATURDAY WITH SURFACE PATTERN INDICATING DOWNSLOPE FLOW.  LOOKS LIKE
TROPICAL MOISTURE PLUME TO WORK EAST THROUGH UPPER RIDGE AND RETURN
TO CWA AGAIN FOR SUNDAY AND MONDAY.

.PUB...FLASH FLOOD WATCH ZONES 65>68 AND 70>81 TIL 2 AM MDT.

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:08 PM MDTFlash Flood WarningPUBCrowley3 hr

Nearby

Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.